Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 396, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 1, 2012, 8:52 PM CDT for Fayette County, Hardeman County, Shelby County, Tennessee; Benton County, DeSoto County, Marshall County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2012, 8:52 PM CDT (01:52 UTC)
- Expired
- Sep 1, 2012, 9:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Benton County, MS, DeSoto County, MS, Marshall County, MS, Fayette County, TN, Hardeman County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 60 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 3:49 PM CDT | Tornado Watch | SPC | 7 hr |
| Sep 1, 7:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2103 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
929 WUUS54 KMEG 020152 SVRMEG MSC009-033-093-TNC047-069-157-020230- /O.NEW.KMEG.SV.W.0396.120902T0152Z-120902T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 852 PM CDT SAT SEP 1 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... FAYETTE COUNTY IN SOUTHWEST TENNESSEE... HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 930 PM CDT * AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF SOMERVILLE TO COLLIERVILLE...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF COLLIERVILLE TO COLLIERVILLE...AND MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLIVE BRANCH...BOLIVAR AND COLLIERVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3532 8881 3487 8917 3490 8992 3535 8958 TIME...MOT...LOC 0152Z 273DEG 27KT 3527 8943 3498 8967 $$
2 follow-up statements
734
WWUS54 KMEG 020210
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
910 PM CDT SAT SEP 1 2012
TNC157-020221-
/O.CAN.KMEG.SV.W.0396.000000T0000Z-120902T0230Z/
SHELBY TN-
910 PM CDT SAT SEP 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY IS
CANCELLED...
AT 911 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3532 8881 3487 8917 3491 8983 3500 8966
3500 8964 3535 8953
TIME...MOT...LOC 0211Z 272DEG 31KT 3526 8924 3510 8924
3497 8948
$$
MSC009-033-093-TNC047-069-020230-
/O.CON.KMEG.SV.W.0396.000000T0000Z-120902T0230Z/
BENTON MS-MARSHALL MS-DESOTO MS-FAYETTE TN-HARDEMAN TN-
910 PM CDT SAT SEP 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR HARDEMAN...FAYETTE...EAST CENTRAL DESOTO...NORTHERN MARSHALL AND
NORTHWESTERN BENTON COUNTIES...
AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LACONIA TO PATTERSONVILLE TO MT PLEASANT...OR ALONG A LINE
EXTENDING FROM 17 MILES WEST OF BOLIVAR TO 20 MILES SOUTHWEST OF
BOLIVAR TO 10 MILES SOUTHEAST OF COLLIERVILLE...MOVING EAST AT 35
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLIVAR...
GRAND JUNCTION...HICKORY VALLEY...LA GRANGE...MOSCOW...OAKLAND...
ROSSVILLE...SAULSBURY...WILLISTON...LAMBERT...MOORMAN...TAYLOR
CHAPEL...LACONIA AND LONGTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3532 8881 3487 8917 3491 8983 3500 8966
3500 8964 3535 8953
TIME...MOT...LOC 0211Z 272DEG 31KT 3526 8924 3510 8924
3497 8948
$$399
WWUS54 KMEG 020219
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
919 PM CDT SAT SEP 1 2012
MSC033-020229-
/O.CAN.KMEG.SV.W.0396.000000T0000Z-120902T0230Z/
DESOTO MS-
919 PM CDT SAT SEP 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DESOTO COUNTY IS
CANCELLED...
AT 919 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3532 8881 3487 8917 3491 8972 3495 8972
3518 8937 3534 8935
TIME...MOT...LOC 0219Z 272DEG 31KT 3526 8915 3510 8916
3497 8940
$$
MSC009-093-TNC047-069-020230-
/O.CON.KMEG.SV.W.0396.000000T0000Z-120902T0230Z/
BENTON MS-MARSHALL MS-FAYETTE TN-HARDEMAN TN-
919 PM CDT SAT SEP 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR HARDEMAN...SOUTHEASTERN FAYETTE...NORTHERN MARSHALL AND
NORTHWESTERN BENTON COUNTIES...
AT 919 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM LACONIA TO GRAND JUNCTION TO SLAYDEN...OR ALONG
A LINE EXTENDING FROM 11 MILES WEST OF BOLIVAR TO 16 MILES SOUTHWEST
OF BOLIVAR TO 14 MILES NORTH OF HOLLY SPRINGS...MOVING EAST AT 35
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLIVAR...
GRAND JUNCTION...HICKORY VALLEY...LA GRANGE...MOSCOW...ROSSVILLE...
SAULSBURY...WILLISTON...TAYLOR CHAPEL...LACONIA...PATTERSONVILLE...
FORTY FIVE...HAYS CROSSING AND SHANDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3532 8881 3487 8917 3491 8972 3495 8972
3518 8937 3534 8935
TIME...MOT...LOC 0219Z 272DEG 31KT 3526 8915 3510 8916
3497 8940
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:31 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Sep 1, 3:31 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 331 PM CDT SAT SEP 1 2012 .DISCUSSION...19Z SURFACE ANALYSIS CENTERS THE REMNANTS OF ISAAC JUST NORTH OF COLUMBIA MISSOURI. THERE HAS BEEN A BREAK IN THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE MID SOUTH FROM LATE THIS MORNING THROUGH MID AFTERNOON AS A DRY SLOT /INDICATED BY WATER VAPOR SATELLITE TRENDS/ HAS BUILT IN TO ARKANSAS AND MUCH OF THE MID SOUTH. THUNDERSTORMS ARE ONLY BEGINNING TO DEVELOP ONCE AGAIN UP ACROSS EXTREME NORTHWEST ARKANSAS IN ASSOCIATION WITH AN APPROACHING SHORTWAVE ASSOCIATED WITH THE REMNANTS OF ISAAC. TEMPERATURES AS OF 3 PM CDT ARE IN THE MIDDLE 80S TO LOWER 90S ACROSS THE FORECAST AREA. STRONG TO SEVERE THUNDERSTORM POTENTIAL TONIGHT AND CONVECTIVE CHANCES INTO NEXT WEEK ARE THE MAIN FORECAST CHALLENGES FOR THIS AFTERNOON/S FORECAST ISSUANCE. .SHORT TERM...(TONIGHT THROUGH TUESDAY)...LATEST SHORT TERM MODELS...ESPECIALLY THE HRRR AND THE 12Z WRF SUGGEST THE RELATIVELY RAIN FREE CONDITIONS CURRENTLY OCCURRING ACROSS THE MID SOUTH WILL COME TO AN END THIS EVENING AS ANOTHER SHORTWAVE ROTATING AROUND THE REMNANTS OF ISAAC MOVES ACROSS THE LOWER MISSISSIPPI VALLEY TONIGHT. DAYTIME INSTABILITY /SURFACE BASED CAPE VALUES AVERAGING BETWEEN 2000-3500 J/KG...LI/S BETWEEN -5 TO -6/ AND STEEP LOW LEVEL LAPSE RATES HAVE RESULTED IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS ARKANSAS...FROM NEAR WALNUT RIDGE BACK THROUGH CENTRAL AND WEST CENTRAL ARKANSAS. AT THIS TIME BELIEVE THIS ACTIVITY WILL GRADUALLY INCREASE IN COVERAGE AS IT MOVES ACROSS THE MID SOUTH TONIGHT...ESPECIALLY ALONG AND NORTH OF I-40. THUS...INCREASED POPS ACROSS THE ABOVE MENTIONED AREAS. A FEW STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS THIS SHORTWAVE MOVES THROUGH THE MID SOUTH. DAMAGING WINDS WILL BE THE MAIN THREAT FOR ANY THUNDERSTORM THAT REACHES SEVERE LIMITS. A TROPICAL AIR MASS COMBINED WITH PRECIPITABLE WATER VALUES ABOVE 2 INCHES SUGGESTS THE POTENTIAL FOR LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WITHIN THUNDERSTORMS. SHORT TERM MODELS INDICATE THE REMNANTS OF ISAAC WILL GRADUALLY MOVE EAST SOUTHEAST TO THE OHIO AND TENNESSEE VALLEYS FOR SUNDAY THROUGH TUESDAY. AS A RESULT...A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL PERSIST BUT GRADUALLY DECREASE THROUGH THE REMAINDER OF THE PERIOD. A STRONG THUNDERSTORM OR TWO CONTAINING HEAVY RAINFALL AND GUSTY WINDS WILL ALSO BE POSSIBLE ON SUNDAY AFTERNOON. .LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG RANGE MODELS INDICATE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE AREA THROUGHOUT THE PERIOD AS ANOTHER COLD FRONT DROPS INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY NIGHT AND THEN STALLS OUT ACROSS THE AREA INTO NEXT WEEKEND. KEPT PRECIPITATION CHANCES ON THE LOW END FOR THE TIME BEING AS THERE ARE SOME TIMING/COVERAGE DIFFERENCES BETWEEN THE LONG TERM MODEL SOLUTIONS. CJC && .AVIATION... 18Z TAFS STARTING TO SEE ANOTHER ROUND OF SHOWERS/STORMS BEGIN TO DEVELOP ACROSS THE MIDSOUTH AS TEMPERATURES CLIMB INTO THE UPPER 80S. SHOWERS WILL BE HIT AND MISS THROUGH MOST OF THE AFTERNOON...MUCH LIKE YESTERDAY. AROUND 00-04Z A BAND OF POSSIBLY STRONGER SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP NEAR JBR TO LITTLE ROCK AND MOVE TO THE EAST. TRIED TO TIME THIS UN-DEVELOPED LINE BY ADDING VCTS TO JBR...THEN MEM AND MKL. HOWEVER TIMING OF THIS FEATURE WILL BECOME MUCH MORE CERTAIN AFTER...OR EVEN IF IT DEVELOPS. WILL AMEND WHEN THERE IS SOMETHING MORE CONCRETE TO TRACK. STRONG WIND AND BRIEF IFR VISIBILITY DUE TO HEAVY RAIN CAN BE EXPECTED. OTHERWISE...EXPECT PRECIPITATION INTENSITY AND COVERAGE TO DIMINISH BY 06Z...WITH MVFR TO IFR LOW CLOUDS DURING TH EARLY MORNING HOURS. && .PRELIMINARY POINT TEMPS/POPS... MEM 76 93 76 94 / 60 40 40 20 MKL 75 89 72 89 / 70 60 50 30 JBR 75 90 72 93 / 70 50 30 20 TUP 74 90 73 92 / 40 40 50 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 1, 7:51 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 751 PM CDT SAT SEP 1 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 751 PM CDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND MOST OF NORTH MISSISSIPPI NORTH AND WEST OF TUPELO. DAMAGING WINDS WILL BE THE MAIN THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. A TORNADO IS POSSIBLE NEAR THE KENTUCKY BORDER. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED ACROSS PORTIONS OF EAST AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND FAR NORTHWEST MISSISSIPPI THIS EVENING. SWC
In the hours before
Local storm report, Sep 1, 7:25 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
725 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM FUNNEL CLOUD N CORNING 36.41N 90.59W
09/01/2012 CLAY AR TRAINED SPOTTER
FUNNEL CLOUD AND POSSIBLE TORNADO SPOTTED NORTH OF
CORNING NEAR MISSOURI STATE BORDER.
0419 PM TSTM WND DMG 2 W CORNING 36.41N 90.62W
09/01/2012 CLAY AR TRAINED SPOTTER
2 MILES WEST OF CORNING ON HIGHWAY 67S. POSSIBLE
TORNADO...EXTENSIVE DAMAGE TO AIRPORT PROPERTY DAMAGING 5
BUILDINGS...TWO HANGARS AND A SHED ALSO AT LEAST 4
AIRPLANES. NEARBY HOMES MODERATELY DAMAGED WITH WINDOWS
BLOWN OUT AND A SHED HAD ROOF BLOWN OFF.
0542 PM TORNADO 3 SE OAK GROVE HEIGHTS 36.10N 90.48W
09/01/2012 GREENE AR TRAINED SPOTTER
POSSIBLE TORNADO 3 MILES SOUTHEAST OF OAK GROVE.
0603 PM TORNADO BUCODA 36.09N 90.21W
09/01/2012 DUNKLIN MO STORM CHASER
STORM CHASER AND TRAINED SPOTTERS REPORTED FUNNEL CLOUD
THEN TORNADO ON GROUND WITH A DEBRIS FIELD. LAW
ENFORCEMENT CONFIRMED TORNADO. DAMAGE REPORTED...A LARGE
FARM SHOP WITH FARM EQUIPMENT INSIDE DESTROYED. THIS WAS
ON HWY US 412 SOUTH NV BUCODA.
0620 PM TORNADO SCOBEVILLE 36.19N 90.07W
09/01/2012 DUNKLIN MO LAW ENFORCEMENT
FUNNEL CLOUD AND BRIEF TOUCH DOWN ON Y HIGHWAY CC SOUTH
OF KENNET.
0630 PM TORNADO SW HAYTI 36.23N 89.75W
09/01/2012 PEMISCOT MO TRAINED SPOTTER
FUNNEL CLOUD...POSSIBLE TORNADO JUST SOUTHWEST OF HAYTI.
0702 PM TORNADO 6 N CARUTHERSVILLE 36.26N 89.65W
09/01/2012 PEMISCOT MO TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN HIGHWAY 79 AND GREAT RIVER ROAD.
&&
MRMSpecial weather statement, Sep 1, 7:52 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
752 PM CDT SAT SEP 1 2012
ARZ048-049-020145-
LEE AR-ST. FRANCIS AR-
752 PM CDT SAT SEP 1 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...
NORTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS LOCATED OVER
WHEATLEY AT 753 PM CDT...MOVING EAST AT 25 MPH.
PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
FORREST CITY...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3501 9112 3501 9106 3503 9105 3502 9061
3478 9063 3484 9111 3486 9112
TIME...MOT...LOC 0053Z 274DEG 20KT 3493 9107Special weather statement, Sep 1, 8:04 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
804 PM CDT SAT SEP 1 2012
ARZ049-058-MSZ007-010-020200-
LEE AR-PHILLIPS AR-TUNICA MS-COAHOMA MS-
804 PM CDT SAT SEP 1 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...
SOUTHERN LEE COUNTY IN EASTERN ARKANSAS...
NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
EXTREME NORTH CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 55 MPH WAS LOCATED
FROM 4 MILES EAST OF MORO TO 10 MILES NORTHWEST OF WATKINS CORNER AT
805 PM CDT...MOVING EAST AT 30 MPH.
PEOPLE IN COAHOMA...LEE...PHILLIPS AND TUNICA COUNTIES...INCLUDING
LOCATIONS NEAR HELENA...MARIANNA...MARVELL...ST FRANCIS NATIONAL PARK
AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES MIDWAY LAKE.
&&
LAT...LON 3465 9106 3467 9103 3482 9101 3481 9032
3459 9034 3440 9066 3444 9101 3447 9102
3448 9106
TIME...MOT...LOC 0105Z 278DEG 25KT 3480 9089 3466 9090
3452 9108Special weather statement, Sep 1, 8:15 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT SAT SEP 1 2012
TNZ002>004-020145-
WEAKLEY TN-HENRY TN-OBION TN-
815 PM CDT SAT SEP 1 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...
WESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER MARTIN AT 815 PM CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN HENRY...OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS
NEAR MARTIN...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3623 8849 3618 8890 3619 8892 3651 8890
3651 8887 3650 8851
TIME...MOT...LOC 0115Z 256DEG 21KT 3637 8881Local storm report, Sep 1, 8:28 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
828 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM FUNNEL CLOUD N CORNING 36.41N 90.59W
09/01/2012 CLAY AR TRAINED SPOTTER
FUNNEL CLOUD AND POSSIBLE TORNADO SPOTTED NORTH OF
CORNING NEAR MISSOURI STATE BORDER.
0419 PM TSTM WND DMG 2 W CORNING 36.41N 90.62W
09/01/2012 CLAY AR TRAINED SPOTTER
2 MILES WEST OF CORNING ON HIGHWAY 67S. POSSIBLE
TORNADO...EXTENSIVE DAMAGE TO AIRPORT PROPERTY DAMAGING 5
BUILDINGS...TWO HANGARS AND A SHED ALSO AT LEAST 4
AIRPLANES. NEARBY HOMES MODERATELY DAMAGED WITH WINDOWS
BLOWN OUT AND A SHED HAD ROOF BLOWN OFF.
0542 PM TORNADO 3 SE OAK GROVE HEIGHTS 36.10N 90.48W
09/01/2012 GREENE AR TRAINED SPOTTER
POSSIBLE TORNADO 3 MILES SOUTHEAST OF OAK GROVE.
0603 PM TORNADO BUCODA 36.09N 90.21W
09/01/2012 DUNKLIN MO STORM CHASER
STORM CHASER AND TRAINED SPOTTERS REPORTED FUNNEL CLOUD
THEN TORNADO ON GROUND WITH A DEBRIS FIELD. LAW
ENFORCEMENT CONFIRMED TORNADO. DAMAGE REPORTED...A LARGE
FARM SHOP WITH FARM EQUIPMENT INSIDE DESTROYED. THIS WAS
ON HWY US 412 SOUTH NV BUCODA.
0620 PM TORNADO SCOBEVILLE 36.19N 90.07W
09/01/2012 DUNKLIN MO LAW ENFORCEMENT
FUNNEL CLOUD AND BRIEF TOUCH DOWN ON Y HIGHWAY CC SOUTH
OF KENNET.
0630 PM TORNADO SW HAYTI 36.23N 89.75W
09/01/2012 PEMISCOT MO TRAINED SPOTTER
FUNNEL CLOUD...POSSIBLE TORNADO JUST SOUTHWEST OF HAYTI.
0702 PM TORNADO 6 N CARUTHERSVILLE 36.26N 89.65W
09/01/2012 PEMISCOT MO TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN HIGHWAY 79 AND GREAT RIVER ROAD.
0800 PM TSTM WND DMG 8 N ARLINGTON 35.40N 89.66W
09/01/2012 TIPTON TN PUBLIC
LARGE SHOP WITH 24 FEET HIGH DOORS WAS DAMAGED BY STRONG
WINDS IN THE COMMUNITY OF MACEDONIA.
&&
MRMSpecial weather statement, Sep 1, 8:45 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CDT SAT SEP 1 2012
MSZ001>003-TNZ088>090-020215-
BENTON MS-MARSHALL MS-DE SOTO MS-SHELBY TN-FAYETTE TN-HARDEMAN TN-
845 PM CDT SAT SEP 1 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...
EXTREME NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
EXTREME NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
WEST CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS TO 50 MPH WAS LOCATED FROM 6 MILES NORTHWEST OF SOMERVILLE TO
8 MILES SOUTHWEST OF COLLIERVILLE AT 845 PM CDT...MOVING EAST AT 40
MPH.
PEOPLE IN BENTON...DESOTO...FAYETTE...HARDEMAN...MARSHALL AND SHELBY
COUNTIES...INCLUDING LOCATIONS NEAR COLLIERVILLE...CORDOVA AND
GERMANTOWN...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3534 8901 3503 8918 3496 8932 3499 8991
3514 8980 3537 8966
TIME...MOT...LOC 0145Z 275DEG 34KT 3528 8942 3508 8955
3497 8974The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:01 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 44 min |
| Sep 1, 7:10 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 20 min |
| Sep 1, 7:29 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Shelby, Tipton | 31 min |
| Sep 1, 7:33 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Lauderdale | 27 min |
| Sep 1, 7:52 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Tipton | 23 min |
| Sep 1, 7:56 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Madison | 34 min |
| Sep 1, 8:07 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Crockett, Fayette, Hardeman, Haywood, Madison | 23 min |
| Sep 1, 8:15 PM CDT | Special Weather Statement | MEG | Weakley | 30 min |
| Sep 1, 8:22 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 53 min |
| Sep 1, 8:31 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Gibson, Hardeman, Haywood and 2 more | 44 min |
| Sep 1, 8:34 PM CDT | Areal Flood Advisory | MEG | Shelby | 86 min |
| Sep 1, 8:45 PM CDT | Special Weather Statement | MEG | Fayette | 30 min |
| Sep 1, 9:04 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Henderson, Henry, Madison and 1 more | 41 min |
| Sep 1, 9:23 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, McNairy, Madison | 52 min |
| Sep 1, 9:45 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 30 min |
| Sep 1, 9:48 PM CDT | Special Weather Statement | MEG | Decatur, Henderson | 27 min |
| Sep 1, 10:01 PM CDT | Tornado Warning | MEG | Fayette, Hardeman | 22 min |
| Sep 1, 10:13 PM CDT | Special Weather Statement | MEG | Hardin, McNairy | 32 min |
| Sep 1, 10:15 PM CDT | Special Weather Statement | MEG | Fayette, Hardeman | 45 min |
| Sep 1, 10:41 PM CDT | Special Weather Statement | MEG | Hardin | 49 min |
| Sep 1, 11:25 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 23 min |
| Sep 1, 11:45 PM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 30 min |
| Sep 2, 12:13 AM CDT | Special Weather Statement | MEG | Crockett, Haywood | 32 min |
| Sep 2, 12:21 AM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 39 min |
| Sep 2, 12:30 AM CDT | Special Weather Statement | MEG | Crockett, Madison | 30 min |
| Sep 2, 12:45 AM CDT | Special Weather Statement | MEG | Crockett, Haywood, Lauderdale, Tipton | 30 min |
| Sep 2, 1:20 AM CDT | Flash Flood Warning | MEG | Lauderdale, Tipton | 3 hr |
| Sep 2, 2:07 AM CDT | Flash Flood Warning | MEG | Crockett, Haywood, Lauderdale, Tipton | 3 hr |
| Sep 2, 2:15 AM CDT | Special Weather Statement | MEG | Crockett, Haywood, Madison | 45 min |
| Sep 2, 3:29 AM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Gibson, Madison | 2 hr |
| Sep 1, 8:04 PM CDT | Special Weather Statement | MEG | Tunica | 56 min |
| Sep 1, 8:07 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tunica | 38 min |
| Sep 1, 8:21 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tate, Tunica | 54 min |
| Sep 1, 9:03 PM CDT | Special Weather Statement | MEG | Panola, Quitman | 42 min |
| Sep 1, 9:17 PM CDT | Special Weather Statement | MEG | DeSoto, Marshall, Tate | 28 min |
| Sep 1, 9:30 PM CDT | Special Weather Statement | MEG | Coahoma | 30 min |
| Sep 1, 9:44 PM CDT | Special Weather Statement | MEG | Marshall, Tate | 46 min |
| Sep 1, 9:46 PM CDT | Special Weather Statement | MEG | Panola, Quitman | 29 min |
| Sep 1, 10:04 PM CDT | Special Weather Statement | MEG | Coahoma | 41 min |
| Sep 1, 10:17 PM CDT | Special Weather Statement | MEG | Benton, Marshall | 43 min |
| Sep 1, 11:07 PM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tippah | 38 min |
| Sep 2, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Tishomingo | 19 min |
| Sep 2, 5:36 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Union | 39 min |
| Sep 2, 6:03 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 27 min |
| Sep 2, 6:34 PM CDT | Tornado Warning | MEG | Itawamba | 18 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.